Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 6, NWS Norman, OK

February 20, 200948 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 20, 2009, 4:40 AM CST for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 20, 2009, 11:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2009, 4:40 AM CST (10:40 UTC)
In effect from
Feb 20, 2009, 11:00 PM CST
Expired
Feb 21, 2009, 11:58 AM CST
In force
13 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2145 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:16 AM CST, 24 minutes earlier.

Area forecast discussion, Feb 20, 4:16 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
416 AM CST FRI FEB 20 2009

.DISCUSSION...
FIRE WEATHER WATCH WILL BE UPGRADED TO RED FLAG WARNING FOR THIS
AFTERNOON ALONG WITH THE ADDITION OF A FEW COUNTIES TO THE NORTH
AND EAST. WILL LEAVE NORTHWEST AND NORTH-CENTRAL OKLAHOMA OUT OF
WARNING AS WE EXPECT WINDS TO DROP BELOW CRITERIA DURING MAX
HEATING AS PRE-FRONTAL TROUGH APPROACHES FROM THE NORTH. AS FAR AS
WINDS GO...MARGINALLY WIND ADVISORY WINDS ACROSS AT LEAST THE
SOUTHWEST HALF OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS
AFTERNOON. WE WILL HOLD OFF ON ISSUING WIND ADVISORY...BUT WILL
ISSUE A WIND ADVISORY FOR TONIGHT DUE TO TIGHT GRADIENT AND CAA
BEHIND FRONTAL BOUNDARY. GUSTS 40 TO 50 MPH EXPECTED OVERNIGHT AND
WITHIN A FEW HOURS AFTER SUNRISE IN THE ADVISORY AREAS. ALTHOUGH IT
WILL BE BREEZY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS
INTO EARLY AFTERNOON TOMORROW...WE BELIEVE THE WINDS WILL DECREASE
ENOUGH WHEN RH VALUES APPROACH 20 PERCENT IN THE AFTERNOON TO
PREVENT US FROM ISSUING A FIRE WEATHER WATCH. ALONG THE LINES OF
WINDS AND FIRE WEATHER...NEXT TUESDAY CURRENTLY LOOKS LIKE A
WARM...WINDY...AND DRY DAY THAT WILL NEED TO BE MONITORED CLOSELY.

AS FAR AS PRECIPITATION...WILL LEAVE LOW POPS IN FORECAST FOR LATE
TONIGHT AND EARLY SATURDAY ACROSS FAR SOUTHEAST OKLAHOMA. STRONG
LIFT ASSOCIATED WITH FRONTAL BOUNDARY AND S/WV PASSING TO OUR
NORTHEAST COULD BE ENOUGH TO SET OFF A FEW SHOWERS IN MODEST MOIST
AXIS. GFS INITIALIZATIONS INTRODUCE POPS ACROSS EASTERN HALF OF
FORECAST AREA FOR MIDDLE OF NEXT WEEK...AND WITH LITTLE ARGUMENT
FOR ANY ONE MEDIUM RANGE SOLUTION... WILL LEAVE THEM ALONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  34  51  22 /   0   0   0   0
HOBART OK         68  34  52  24 /   0   0   0   0
WICHITA FALLS TX  71  37  56  25 /   0   0   0   0
GAGE OK           68  27  51  18 /   0   0   0   0
PONCA CITY OK     67  29  49  23 /   0  10   0   0
DURANT OK         66  41  54  28 /   0   0  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 AM TO 9 AM CST SATURDAY FOR OKZ016>040-042-
     044.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     OKZ014>017-021>024-027-028-033>041-044>046-050.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 4 AM CST SATURDAY FOR
     OKZ004>015.

TX...WIND ADVISORY FROM 4 AM TO 9 AM CST SATURDAY FOR TXZ083>088.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     TXZ083>090.

&&

30/11
Hazardous weather outlook, Feb 19, 11:39 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1139 AM CST THU FEB 19 2009

OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1139 AM CST THU FEB 19 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
LOW RELATIVE HUMIDITY AND STRONG SOUTHWEST WINDS WILL ELEVATE THE
POTENTIAL FOR THE SPREADING OF OUTDOOR FIRES ON FRIDAY AFTERNOON. A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHWESTERN
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

09/TAYLOR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:31 AM CSTRed Flag WarningOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 23 more13 hr

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.